Evidence map›Paper›PMID 37187551›Full record

ArticleGastroenterology research2023

Esophageal Ulcer After Intravitreal Ranibizumab Injection in a Patient With Age-Related Macular Degeneration.

Xin Qing Li, Ke Wei Zhu, Jun Lai, Jian Wu, Xiao Fang Guo

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Gastroenterology research, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
0.3field-weighted citation impact, top 47% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed, 1 citations in OpenAlex.

  1. Systemic and ocular complications related to intravitreal administration of anti-VEGF agents.Medical hypothesis, discovery & innovation ophthalmology journal · 2026
    Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 2 institutions in 1 country.

Xin Qing LiDepartment of Pharmacy, Ganzhou People's hospital (The Affiliated Ganzhou Hospital of Nanchang University), Ganzhou 341000, Jiangxi Province, China.
Ke Wei ZhuOffice of Pharmacovigilance, Guangzhou Baiyunshan Pharmaceutical Holding Co., Ltd. Baiyunshan Pharmaceutical General Factory, Guangzhou 510515, Guangdong Province, China.ORCID https://orcid.org/0000-0002-2138-271X
Jun LaiDepartment of Pharmacy, Ganzhou People's hospital (The Affiliated Ganzhou Hospital of Nanchang University), Ganzhou 341000, Jiangxi Province, China.
Jian WuDepartment of Pharmacy, Ganzhou People's hospital (The Affiliated Ganzhou Hospital of Nanchang University), Ganzhou 341000, Jiangxi Province, China.
Xiao Fang GuoDepartment of Gastroenterology, Ganzhou People's hospital (The Affiliated Ganzhou Hospital of Nanchang University), Ganzhou 341000, Jiangxi Province, China.
Nanchang University · CNGuangdong Baiyun University · CN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Ranibizumab is a monoclonal antibody fragment targeted against vascular endothelial growth factor (VEGF) A isoform (VEGF-A). This study aimed to report a case of esophageal ulcer that developed soon after intravitreal ranibizumab injection in a patient with age-related macular degeneration (AMD). A 53-year-old male patient diagnosed with AMD received ranibizumab through intravitreal injection in the left eye. Mild dysphagia occurred 3 days after receiving intravitreal ranibizumab injection for the second time. The dysphagia exacerbated remarkably and was accompanied by hemoptysis 1 day after receiving ranibizumab for the third time. Severe dysphagia accompanied by intense retrosternal pain and pant emerged after injecting ranibizumab for the fourth time. An esophageal ulcer was observed through ultrasound gastroscopy, covered with fibrinous tissue, and surrounded by flushing and congestive mucosae. The patient received proton pump inhibitor (PPI) therapy combined with traditional Chinese medicine (TCM) after discontinuation of ranibizumab. The dysphagia and retrosternal pain were gradually relieved after treatment. Afterwards, the esophageal ulcer has not relapsed since permanent discontinuation of ranibizumab. To our best knowledge, this was the first case of esophageal ulcer related to intravitreal ranibizumab injection. Our study indicated that VEGF-A played a potential role in the development of esophageal ulceration.

Indexed as

Age-related macular degenerationBevacizumabEsophageal ulcerRanibizumabVascular endothelial growth factor

Identifiers

PMID37187551
PMCPMC10181341
OpenAlexW4367301164

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.